Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 99, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 17, 2014, 5:06 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2014, 5:06 PM EDT (21:06 UTC)
- Expired
- Sep 17, 2014, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 5:41 PM EDT | TSTM WND DMG | 2 Nne Grays, SC | WARNING POINT REPORTED TREE DOWN ON PINE LEVEL CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
078 WUUS52 KCHS 172106 SVRCHS SCC029-049-053-172200- /O.NEW.KCHS.SV.W.0099.140917T2106Z-140917T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 506 PM EDT WED SEP 17 2014 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PORTIONS OF... HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA... JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 600 PM EDT * AT 506 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR LAKE WARREN STATE PARK...MOVING SOUTHEAST AT 15 MPH. PREPARE NOW FOR... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... LAKE WARREN STATE PARK...HAMPTON...VARNVILLE...ALMEDA...ALMEDA INTERSECTION...CUMMINGS...GRAYS... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3287 8069 3248 8104 3281 8125 3292 8114 TIME...MOT...LOC 2106Z 300DEG 12KT 3282 8113 $$
2 follow-up statements
622
WWUS52 KCHS 172135
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT WED SEP 17 2014
SCC029-172145-
/O.CAN.KCHS.SV.W.0099.000000T0000Z-140917T2200Z/
COLLETON SC-
535 PM EDT WED SEP 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...
LAT...LON 3248 8104 3264 8114 3280 8115 3287 8095
3271 8084 3250 8102
TIME...MOT...LOC 2135Z 300DEG 12KT 3276 8101
$$
SCC049-053-172200-
/O.CON.KCHS.SV.W.0099.000000T0000Z-140917T2200Z/
HAMPTON SC-JASPER SC-
535 PM EDT WED SEP 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF HAMPTON AND JASPER COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CUMMINGS...MOVING SOUTHEAST AT 15
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ALMEDA...CUMMINGS...EARLY BRANCH...GILLISONVILLE...
GRAYS AND MCPHERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3248 8104 3264 8114 3280 8115 3287 8095
3271 8084 3250 8102
TIME...MOT...LOC 2135Z 300DEG 12KT 3276 8101
$$188
WWUS52 KCHS 172148
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT WED SEP 17 2014
SCC049-053-172200-
/O.CON.KCHS.SV.W.0099.000000T0000Z-140917T2200Z/
HAMPTON SC-JASPER SC-
548 PM EDT WED SEP 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF HAMPTON AND JASPER COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GRAYS...MOVING SOUTH AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GILLISONVILLE...GRAYS AND MCPHERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3250 8105 3264 8114 3268 8112 3277 8100
3271 8084 3250 8102
TIME...MOT...LOC 2148Z 343DEG 14KT 3268 8101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 4:33 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 17, 4:33 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EDT WED SEP 17 2014 .SYNOPSIS... A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION THROUGH TONIGHT. AN INLAND WEDGE OF HIGH PRESSURE WILL THEN PREVAIL IN THE WAKE OF THE FRONT INTO THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THIS EVENING THROUGH TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE DEPICTED ON WATER VAPOR IMAGERY CONTINUES TO GRADUALLY SLIDE OFF THE EASTERN SEABOARD THIS EVENING...SPAWNING SHOWERS AND THUNDERSTORMS OVER THE AREA AS SUBTLE H5 SHORTWAVES ROUND ITS BASE. A FEW THUNDERSTORMS COULD BE STRONG AND/OR PERHAPS SEVERE WITH DAMAGING WIND GUSTS AND HAIL...DUE TO 500 MB TEMPS NEAR -10 C...BULK SHEAR BETWEEN 30-35 KT AND MLCAPE BETWEEN 2000-2500 J/KG. ALSO OF CONCERN IS HEAVY RAINFALL WHERE ACTIVITY IS SLOW TO MOVE...MAINLY CLOSER TO THE COAST ALONG A SEABREEZE. ALTHOUGH MOISTURE LEVELS ARE LESS THAN PREVIOUS DAYS...MODELS CONTINUE TO SUPPORT PRECIP ACTIVITY THROUGH THE EVENING. HAVE THEREFORE MAINTAINED CHANCE POPS FOR ALL LOCATIONS UNTIL SUNSET. PRECIP ACTIVITY SHOULD GRADUALLY DIMINISH AFTER SUNSET AS HIGH PRESSURE BEGINS BUILDING OVER THE AREA FROM THE NORTH BEHIND A COLD FRONT SLOWLY PUSHING TO OUR SOUTH. ONCE PRECIP ACTIVITY DIMINISHES EARLY TONIGHT...THE MAIN CONCERN WILL THEN SWITCH OVER TO THE POSSIBILITY OF FOG LATE. BEST CHANCES OF FOG WILL OCCUR MAINLY IN LOCATIONS THAT EXPERIENCE RAINFALL THIS EVENING...ESPECIALLY IF SKIES REMAIN MOSTLY CLEAR THROUGH A LARGE PART OF THE NIGHT. HAVE INTRODUCED PATCHY FOG OVER ALL AREAS SHORTLY AFTER MIDNIGHT INTO DAYBREAK TOMORROW MORNING. OVERNIGHT LOW TEMPS SHOULD BE SLIGHTLY COOLER THAN PREVIOUS NIGHTS AS HIGH PRESSURE BUILDS FROM THE NORTH...IN THE MID 60S AWAY FROM THE COAST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THURSDAY...AN AMPLIFIED UPPER PATTERN STARTS THE PERIOD WITH A BROAD...FULL LATITUDE UPPER TROUGH OVER THE EAST U.S. AND RIDGE OVER THE WEST. AT THE SURFACE...A MODERATELY STRONG HIGH PRESSURE... CENTERED OVER THE NORTHERN GT. LAKES...WILL MOVE EAST INTO NORTHERN NEW ENGLAND BY THE END OF THE DAY. THE RIDGE OF HIGH PRESSURE WILL FORM A WEDGE DOWN INTO THE SOUTHEAST U.S.. THIS WILL PRODUCE LOW LEVEL ENE FLOW. ALL MODELS SHOW ONLY MARGINAL DEEP LAYER MOISTURE OVER THE LAND AREA...BUT WITH SOME WEAK OVER-RUNNING WITH THE WEDGE...KEPT SLIGHT CHANCE POPS EASTERN 1/3 OF LAND AND INTO MARINE AREA. HIGHS IN THE LOWER 80S NORTH...UPPER 80S SOUTH. BY THURSDAY NIGHT...THINK ANY PRECIP WILL BE MAINLY CONFINED TO ATLANTIC WATERS AND IMMEDIATE COASTAL AREAS...WHERE SOME COASTAL LOW LEVEL CONVERGENCE OCCURS. KEPT SLIGHT CHANCE POPS NEAR THE COAST...AND CHANCE OUT INTO ATLANTIC. LOWS IN THE MID TO UPPER 60S. FRIDAY...THE UPPER PATTERN BECOMES MUCH LESS AMPLIFIED...WITH THE MAIN JET CONFINED OVER THE NORTHERN TIER OF STATES. HOWEVER...AT THE SURFACE...A MODERATELY STRONG HIGH PRESSURE WEDGE REMAINS IN PLACE...STRETCHING FROM NEW ENGLAND...SOUTHWARD TO GEORGIA. EAST-NORTHEAST LOW LEVEL FLOW AND MODERATE DEEP LAYER MOISTURE WILL KEEP THE THREAT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY CLOSER TO THE COAST AND ATLANTIC WATERS. HIGHS A LITTLE COOLER...IN THE LOWER 80S UNDER MOSTLY CLOUDY SKIES. SIMILAR TO THE PREVIOUS NIGHT...THINK BEST CHANCES FOR ANY SHOWERS/THUNDERSTORMS WILL BE OVER THE ATLANTIC AND IMMEDIATE COASTAL AREAS AS A WEAKER HIGH PRESSURE RIDGE REMAINS OVER THE LAND AND WEAK LOW PRESSURE SYSTEM TRIES TO DEVELOP WELL OFFSHORE OVER THE ATLANTIC. SATURDAY...THE UPPER FLOW BEGINS TO SLOWLY AMPLIFY AGAIN WITH A SHARPENING TROUGH OVER THE EAST...WHICH HELPS TO KICK OUT A WEAK LOW OVER THE COASTAL WATERS TO THE NORTHEAST BY THE END OF THE PERIOD. THE BULK OF THE DEEP LAYER MOISTURE AGAIN RESIDES OVER THE IMMEDIATE COAST AND ATLANTIC WATERS. KEPT CHANCE POPS COAST...AND SLIGHT CHANCE INLAND. HIGHS IN THE LOWER 80S. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A COASTAL TROUGH ON THE PERIPHERY OF INLAND HIGH PRESSURE WILL LIFT NORTH/NORTHEAST ACROSS THE ATLANTIC WATERS SUNDAY...WHILE THE INLAND WEDGE EVENTUALLY ERODES AHEAD OF A STRONG COLD FRONT UPSTREAM. PRECIPITATION POTENTIAL ON SUNDAY WILL BE SIMILAR TO PREVIOUS DAYS...MAINLY FOCUSED ACROSS THE COASTAL COUNTIES WITH RAIN-FREE CONDITIONS FARTHER INLAND. THE COLD FRONT WILL CONTINUE TO APPROACH FROM THE NORTHWEST ON MONDAY...AS A PRE-FRONTAL SURFACE TROUGH SHIFTS OVER THE EAST COAST STATES. THE COLD FRONT THEN STEADILY MOVES THROUGH THE FORECAST AREA EARLY TUESDAY...FOLLOWED BY EXPANSIVE HIGH PRESSURE WITH ORIGINS FROM THE NORTHERN PLAINS. MEDIUM RANGE MODEL SOLUTIONS ARE NOT INDICATING SIGNIFICANT PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE...AND HAVE THUS CAPPED RAIN CHANCES GENERALLY BELOW 30 PERCENT FOR THE EARLY WEEK PERIOD. TEMPERATURES COULD REBOUND AHEAD OF THE FRONT ON MONDAY AND PEAK IN THE MID TO UPPER 80S...BEFORE A NOTABLE COOLING TREND OCCURS IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING AT BOTH CHS AND SAV TERMINALS. MVFR CIGS/VSBYS ARE THEN POSSIBLE AT EITHER TERMINAL AFTER MIDNIGHT TONIGHT AS PATCHY FOG AND/OR LOW STRATUS DEVELOP LATE. HAVE INTRODUCED PREVAILING MVFR CONDITIONS BETWEEN 09Z-13Z AT BOTH TERMINALS. CONDITIONS WILL LIKELY IMPROVE TO VFR AT BOTH TERMINALS SHORTLY AFTER 13Z THURSDAY. EXTENDED AVIATION OUTLOOK...LOW CLOUDS/FOG WILL BE POSSIBLE WITH PERIODS OF MVFR OR LOWER CIGS EACH MORNING THROUGH AT LEAST SATURDAY. OTHERWISE...MAINLY VFR OUTSIDE OF ANY ISOLATED SHOWERS EACH DAY. IMPROVING CONDITIONS WITH MAINLY VFR SUNDAY AND MONDAY. ANOTHER COLD FRONT POSSIBLE BY TUESDAY...BUT MAINLY A DRY FRONT. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF SURGE OF WINDS HAS BEEN NOTED WITH A BOUNDARY SHIFTING SOUTH OVER THE WATERS THIS EVENING. OTHERWISE...CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS DESPITE ENHANCED SWELL FROM DISTANT HURRICANE EDOUARD AND HIGH PRESSURE BUILDING FROM THE NORTH. IN GENERAL...WINDS WILL BECOME MORE ONSHORE AND THEN REMAIN AT OR BELOW 10 KTS THROUGH TONIGHT. SEAS WILL RANGE FROM 2-3 FT NEARSHORE TO 3-4 FT BEYOND 20 NM FROM THE COAST. THURSDAY THROUGH SUNDAY...NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD. A LOW PRESSURE SYSTEM MAY DEVELOP AND MOVE ACROSS THE OUTER WATERS SATURDAY AND EARLY SUNDAY. THERE IS STILL UNCERTAINTY WITH THE STRENGTH AND POSITION OF THIS SYSTEM. LATEST GUIDANCE INCREASES WINDS FROM THE NORTHEAST POSSIBLY AS HIGH AS 15 TO 20 KTS WITH SEAS 3 TO 5 FEET SATURDAY...THEN WEAKEN AGAIN BY SUNDAY THROUGH MONDAY. RIP CURRENTS...LONG PERIOD SWELL FROM HURRICANE EDOUARD WILL OCCUR ALONG THE BEACHES THROUGH THURSDAY. DESPITE ONLY LIGHT ONSHORE WINDS...1-2 FT SWELLS WITH PERIODS NEAR 14 SECONDS SUPPORT AN ENHANCED PERIOD OF RIP CURRENTS ALONG THE SOUTH CAROLINA AND GEORGIA BEACHES. A MODERATE RISK OF RIP CURRENTS IS THEREFORE IN PLACE THROUGH THURSDAY EVENING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM...RFM LONG TERM...WMS AVIATION...DPB/RFM MARINE...DPB/RFM
Hazardous weather outlook, Sep 17, 4:32 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 432 PM EDT WED SEP 17 2014 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-182045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 432 PM EDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-182045- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 432 PM EDT WED SEP 17 2014 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. RIP CURRENTS...LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD COMBINED WITH LIGHT ONSHORE WINDS WILL SUPPORT AN ENHANCED RISK OF RIP CURRENTS ON THURSDAY. AN ENHANCED RISK OF RIP CURRENTS WILL REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS STRONGER NORTHEAST WINDS DEVELOP OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 17, 4:23 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT WED SEP 17 2014
SCZ042-043-172115-
HAMPTON-INLAND COLLETON-
423 PM EDT WED SEP 17 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 515 PM EDT...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BRUNSON...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BRUNSON...DUKES...HAMPTON...CROCKETVILLE...HAMPTON-VARNVILLE
AIRPORT...VARNVILLE...ALMEDA...ALMEDA INTERSECTION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3291 8126 3291 8124 3293 8123 3297 8119
3303 8107 3292 8073 3274 8096 3289 8127
TIME...MOT...LOC 2024Z 299DEG 16KT 3292 8114Special weather statement, Sep 17, 4:32 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT WED SEP 17 2014
SCZ047-048-051-172115-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
432 PM EDT WED SEP 17 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JASPER...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JASPER...SUN CITY...CHELSEA...ROSE HILL...CALAWASSIE ISLAND...LEMON
ISLAND...EDWARDS BURTON RODGERS BRIDGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3231 8107 3245 8094 3230 8057 3227 8058
3225 8062 3225 8063 3226 8065 3228 8065
3226 8065 3225 8063 3223 8062 3221 8066
3221 8068 3214 8074 3212 8078
TIME...MOT...LOC 2032Z 300DEG 12KT 3233 8092Special weather statement, Sep 17, 4:48 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 448 PM EDT WED SEP 17 2014 SCZ044-045-050-052-172130- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 448 PM EDT WED SEP 17 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 530 PM EDT... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIDGEVILLE TO GOOSE CREEK...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... DRIGGERSTOWN...SANGAREE...MOUNT HOLLY...GROVE HALL...CARNES CROSSROAD...BUSHY PARK...COTE BAS LANDING...NEW HOPE...NEW HOPE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3318 8012 3304 7975 3291 8009 3311 8046 TIME...MOT...LOC 2049Z 264DEG 8KT 3310 8029 3302 8000
Local storm report, Sep 17, 5:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT WED SEP 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL RIDGEVILLE 33.10N 80.32W
09/17/2014 E0.70 INCH DORCHESTER SC TRAINED SPOTTER
&&
EVENT NUMBER CHS1401052
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:07 PM EDT | Special Weather Statement | CHS | Hampton | 23 min |
| Sep 16, 8:32 PM EDT | Special Weather Statement | CHS | Hampton | 43 min |
| Sep 17, 3:32 PM EDT | Areal Flood Advisory | CHS | Beaufort | 3 hr |
| Sep 17, 4:23 PM EDT | Special Weather Statement | CHS | Hampton | 52 min |
| Sep 17, 4:32 PM EDT | Special Weather Statement | CHS | Beaufort | 43 min |
| Sep 17, 4:48 PM EDT | Special Weather Statement | CHS | Dorchester | 42 min |
| Sep 17, 5:27 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 48 min |
| Sep 17, 5:33 PM EDT | Areal Flood Advisory | CHS | Berkeley, Colleton, Dorchester | 3 hr |
| Sep 17, 6:03 PM EDT | Special Weather Statement | CHS | Dorchester | 42 min |
| Sep 17, 6:06 PM EDT | Special Weather Statement | CHS | Jasper | 39 min |
| Sep 17, 6:18 PM EDT | Special Weather Statement | CHS | Berkeley | 42 min |
| Sep 17, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 48 min |
| Sep 17, 6:47 PM EDT | Special Weather Statement | CHS | Colleton | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.